Alert archive / Wyoming / Snow Advisories in 2005
Snow Advisory 5, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this snow advisory at Nov 30, 2005, 4:15 PM MST for Uinta County, Wyoming. It took effect at Dec 1, 2005, 4:00 AM MST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2005, 4:15 PM MST (23:15 UTC)
- In effect from
- Dec 1, 2005, 4:00 AM MST
- Expired
- Dec 4, 2005, 4:00 PM MST
- In force
- 4 days
- Issued by
- NWS Salt Lake City, UT
County Uinta County, WY
The radar
The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 11.3 hours before the alert went out and 296 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1299 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 103 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this snow advisory went out at Nov 30, 10:40 AM MST, 5 hours 35 minutes earlier.
Area forecast discussion, Nov 30, 10:40 AM MST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1040 AM MST WED NOV 30 2005
.SYNOPSIS...A DRIER AND MORE STABLE AIRMASS WILL SPREAD ACROSS UTAH
THIS AFTERNOON. A WARM FRONT WILL MOVE EAST ACROSS NORTHERN UTAH LATE
TONIGHT AND THURSDAY...BRINGING A MOIST AND MILDER SOUTHWEST FLOW
OVER THE REGION. A SECOND PACIFIC WEATHER SYSTEM WILL FOLLOW FOR
FRIDAY.
&&
.DISCUSSION...THE SHORTWAVE THAT BROUGHT SOME PRECIP TO NRN/CNTRL UT
OVERNIGHT HAS MOVED WELL EAST OF THE STATE LATE THIS MORNING.
INCREASINGLY DRY/STABLE AIRMASS TRAILING THE SHORTWAVE WILL LIMIT
ANY LINGERING PRECIP TO LIGHT MOUNTAIN SHOWERS THIS AFTERNOON.
COLD ADVECTION PATTERN OVER THE AREA THIS MORNING SHOULD TURN TO A
FAIRLY STRONG WARM ADVECTION PATTERN BY LATE THIS AFTERNOON/EARLY
EVENING. THERMALLY DRIVEN LOOKS TO BE RATHER SHALLOW OVERNIGHT.
BEST THREAT OF PRECIP TONIGHT PROBABLY CONFINED TO THE
OROGRAPHICALLY FAVORED AREA OF FAR NRN UTAH.
DEEP LAYER MOISTURE AND WARM ADVECTION WILL SETTLE IN BY EARLY
THURSDAY. WIDESPREAD PRECIP WILL DEVELOP WITH THE STRONG AND DEEP
LAYER LIFT OVER NRN/CNTRL UTAH. SNOW LEVELS WILL BE CLIMBING A BIT
DURING THE DAYS AS TEMPS CLIMB THROUGH MIDDAY THURSDAY. CURRENT
WINTER STORM WATCH FOR THE NRN MOUNTAINS AND MOUNTAIN VALLEYS AND
SW WYOMING LOOKS FINE FOR NOW...THOUGH SOME OF THE HIGHER VALLEYS
COULD MIX OUT AND SEE MORE OF A RAIN/SNOW EVENT THURSDAY.
HAVE ISSUED A MORNING UPDATE TO CANCEL ANY REMAINING WARNING THIS
MORNING...AND TO REDUCE THE THREAT OF ADDITIONAL SHOWERS TODAY,
&&
AVIATION...DRIER AND INCREASINGLY STABLE AIR MOVING INTO THE AREA
SHOULD PRECLUDE ANY SIGNIFICANT SNOW SHOWERS TODAY. A WARM FRONT
MOVING THROUGH THE AREA TONIGHT WILL BRING LOWERING CIGS AND THE
THREAT OF PRECIP BACK THE TERMINAL BY LATE TONIGHT. CONDITIONS
SHOULD REMAIN VFR THROUGH THURSDAY MORNING.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER STORM WATCH ZONES UTZ001-006-007-008-009 LATE
TONIGHT THROUGH FRIDAY...
WY...WINTER STORM WATCH LATE TONIGHT THROUGH FRIDAY.
&&
CONGERHazardous weather outlook, Nov 30, 6:13 AM MST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 613 AM MST WED NOV 30 2005 UTZ001>021-WYZ021-011300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 613 AM MST WED NOV 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS UTAH AND EXTREME SOUTHWESTERN WYOMING. .DAY ONE... TODAY AND TONIGHT SNOW SHOWERS WILL CONTINUE OVER THE MOUNTAINS THIS MORNING BUT TAPER OFF. WINTER STORM WARNINGS FOR WIND AND SNOW ACROSS SOME MOUNTAINS REMAIN IN EFFECT THIS MORNING. PLEASE REFER TO SLCWSWSLC FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY AN ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE ACROSS THE OUTLOOK AREA THROUGH THE REMAINDER OF THE WEEK. SIGNIFICANT AMOUNTS OF SNOW AND GUSTY WIND ARE EXPECTED IN THE WASATCH MOUNTAINS AND ADJACENT MOUNTAIN VALLEYS THURSDAY THROUGH SATURDAY MORNING. THERE IS ALSO THE POTENTIAL FOR HEAVY PRECIPITATION IN THE FORM OF RAIN AND SNOW OVER SOUTHERN UTAH THURSDAY NIGHT THROUGH EARLY SATURDAY. REFER TO THE LATEST WINTER WEATHER STATEMENTS...SLCWSWSLC...FOR DETAILS. ALSO BE SURE TO MONITOR FUTURE FORECASTS AND OUTLOOKS FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. TARDY
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 4:52 AM MST | Winter Storm Watch | SLC | 7 days | |
| Nov 30, 4:15 PM MST | Winter Storm Warning | SLC | 47 hr |
Nearby
Snow Advisories in Wyoming, 2005Snow Advisories in Utah, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.